Alert archive / Vermont / Wind Advisories in 2023
Wind Advisory 3, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Mar 25, 2023, 3:21 AM EDT for Clinton County, Franklin County, St. Lawrence County, New York; 4 counties in Vermont. It took effect at Mar 25, 2023, 3:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2023, 3:21 AM EDT (07:21 UTC)
- In effect from
- Mar 25, 2023, 3:00 PM EDT
- Expired
- Mar 25, 2023, 10:39 PM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 37 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552 WWUS71 KBTV 250721 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 321 AM EDT Sat Mar 25 2023 NYZ029>031-VTZ016>019-252030- /O.NEW.KBTV.WI.Y.0003.230325T1900Z-230326T0400Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of South Colton, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ellenburg, Enosburg Falls, Richford, Richmond, Underhill, Bristol, Ripton, East Wallingford, and Killington 321 AM EDT Sat Mar 25 2023 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In New York, Southeastern St. Lawrence, Southern Franklin and Western Clinton Counties. In Vermont, Eastern Franklin, Eastern Chittenden, Eastern Addison and Eastern Rutland Counties. * WHEN...From 3 PM this afternoon to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty southeast winds will develop later this afternoon into this evening before abating overnight. The stronger wind gusts will mainly affect favored downslope areas along the western slopes of the Green Mountains, and northwestern slopes of the Northern Adirondacks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 93
2 follow-up statements
068 WWUS71 KBTV 251851 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 251 PM EDT Sat Mar 25 2023 NYZ029>031-VTZ016>019-260400- /O.CON.KBTV.WI.Y.0003.230325T1900Z-230326T0400Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of South Colton, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ellenburg, Enosburg Falls, Richford, Richmond, Underhill, Bristol, Ripton, East Wallingford, and Killington 251 PM EDT Sat Mar 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In New York, Southeastern St. Lawrence, Southern Franklin and Western Clinton Counties. In Vermont, Eastern Franklin, Eastern Chittenden, Eastern Addison and Eastern Rutland Counties. * WHEN...From 3 PM this afternoon to midnight EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty southeast winds will develop by late this afternoon and peak between 6 PM and 11 PM this evening, before abating after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
103 WWUS71 KBTV 260239 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1039 PM EDT Sat Mar 25 2023 NYZ029>031-VTZ016>019-260345- /O.CAN.KBTV.WI.Y.0003.000000T0000Z-230326T0400Z/ Southeastern St. Lawrence-Southern Franklin-Western Clinton- Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of South Colton, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Ellenburg, Enosburg Falls, Richford, Richmond, Underhill, Bristol, Ripton, East Wallingford, and Killington 1039 PM EDT Sat Mar 25 2023 ...WIND ADVISORY IS CANCELLED... Some gusting winds are still occurring, but primarily only over highest terrain. Elsewhere, winds are trending downward and the threat of gusts that may cause nuisances or light damage has ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:12 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 25, 1:12 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Burlington VT 112 AM EDT Sat Mar 25 2023 .SYNOPSIS... Cool and dry weather will persist through tonight as high pressure briefly crosses the region. Then a strong low pressure system passes to our northwest this weekend, bringing a round of wintry mixed precipitation to the region. Some light snow and ice accumulations are possible, with highest amounts in the higher elevations. After lingering showers on Sunday, we turn towards drier weather early next week. && .NEAR TERM /THROUGH SUNDAY/... As of 1015 PM EDT Friday...Another quiet weather update tonight with minimal changes to the forecast as high pressure dominates. Everything seems to be on track for a dry night with clear skies largely dominating in the wider valleys as temperatures fall into the 30s and then 20s, teens in the colder spots like the Adirondacks and Northeast Kingdom with light and variable winds. Still continuing to monitor the next storm system, arriving tomorrow with the potential to bring snow, rain, and a wintry mix of sleet and freezing rain. More on that in the previous discussion below: Previous discussion...A mix of snow, sleet, freezing rain, and rain will move in Saturday afternoon, linger into Saturday evening, before transitioning to mainly an elevational rain/snow scenario by early Sunday. Snow/sleet amounts will range from a dusting in the wider valleys to 2-3 inches in the higher terrain, with most areas seeing only a glaze of ice, if that. Read on for details. Ridging will crest over the North Country tonight and move east Saturday morning. We're already seeing clearing for areas except the northern Greens and Northeast Kingdom, and expect clouds will continue to dissipate as we lose daytime heating this evening. The northern higher terrain will hold onto the cloud cover longest, but do expect most areas will see at least partly clear skies overnight. This with light winds and drying dewpoints will lead to a chilly night; lows will drop into the lower to mid teens in the Adirondacks and Northeast Kingdom, while elsewhere will be in the lower to mid 20s. Again, overall expectations for Saturday and Saturday night remain the same, with low pressure to lift northward through the Great Lakes tomorrow to just west of the St Lawrence Valley Saturday night. While it'll take a while for precipitation to reach the ground given the dry air in place, with favorable frontogenetical forcing and a strong southeast 850mb jet, we should see a pretty good swath of precipitation overspread the region from southwest to northeast during the afternoon. Although temperatures will be in the lower/mid 30s, expect locations that start out as rain will see at least a time of snow as wet bulbing occurs. One change of note is a brief dry slot is expected to move in behind this initial band, turning steadier precipitation to more showery in nature. Warming aloft will occur during this time as well, so after initial rain/snow, expect sleet and freezing rain to mix in with the more showery conditions, especially after 2-4 pm or so, first in the Adirondacks/southern St Lawrence Valley and later in eastern VT (which could stay rain/snow as late as 4-6 pm). Temperatures should recover back into the mid 30s most spots, so valley locations could change back to primarily rain during the evening, occasionally mixing with sleet or snow. And temperatures shouldn't fall much even after dark, so this should hold true after sunset. Higher elevations have the better potential for seeing the wintry mix, and it is here that the highest snow and ice amounts are expected. Precipitation will begin to fill back in in the evening from west to east as a secondary low develops off the East Coast and colder air starts to spill back into the area. This colder air will erode the warm nose aloft, so there will be a gradual change from the wintry mix to more of an elevational dependent pure rain/snow event. This should occur starting roughly around midnight in the St Lawrence Valley to sunrise Sunday in eastern Vermont. The other concern for this event will be gusty winds. First will the the southeast winds Saturday afternoon. With the dry slot moving in, this will allow for more mixing once the steady precipitation exits. With a 55+ kt 850 mb jet, expect gusts of 25 to 35 mph, with the favored western slopes of the Adirondacks/Greens seeing localized gusts around 40 mph. Gusts will subside a bit as the secondary area of precipitation moves in during the evening, but winds turn to the southwest as cooling occurs and lapse rates steepen, once again allowing gusts of 25-35 mph. This time the St Lawrence Valley and northeastern sides of the higher terrain have the best potential for gustier conditions. && .SHORT TERM /SUNDAY NIGHT/... As of 342 PM EDT Friday...Showers will linger around on Sunday as the low continues to track outside of our region. Precipitation will taper off by Sunday evening as weak high pressure starts to build in. Strong 850mb winds and good mixing will create very windy conditions on Sunday, with the strongest gusts in the Adirondacks and St. Lawrence Valley. Will generally be out of the west for most of the day. Temperatures will be fairly seasonable, with high temperatures in mid 30s to mid 40s during the day. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 342 PM EDT Friday...Next week starts out very quiet Monday into Tuesday as weak high pressure builds in. Upper flow will be fairly zonal across the CONUS during this time frame, but there is potential for a mid-week system. Models have been in disagreement, both model to model and run to run, regarding the outcomes for a potential mid-week system. Some ensemble members, as well as a some of the deterministic global guidance, suggest a storm system sometime in the Tuesday/Wednesday timeframe. Given the amount of uncertainty for most of the extended, there is currently only chance PoPs in the forecast. There is still plenty of time for the models to come into better consensus and the details to be figured out, so stay tuned. Temperatures continue to be fairly seasonable next week. Daytime high temperatures in mid 30s to mid 40s and overnight lows in the 20s, which is perfect for maple sugaring season. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... Through 00Z Sunday...VFR conds through 16-18Z time frame as thin high clouds gradually thicken and lower in advance of a warm front approaching from the southwest. This front and associated precipitation will affect the region thereafter. Precipitation will mainly fall as a quick 1-3 hour burst of IFR light snows, mainly in the 16-23Z time frame south to north, after which it tends to become more scattered with some mixed light rains possible in valley locales such as BTV. After steadier precipitation abates and through the end of the TAF cycle, gusty east/southeast winds from 20-35 kts develop with wind shear to 45-55kt at selected terminals. This will likely lead to enhanced mechanical turbulence on approaches/departures. Outlook... Sunday: Mainly VFR, with areas MVFR possible. Chance SHRA, Chance SHSN. Sunday Night: Mainly VFR, with local MVFR possible. NO SIG WX. Monday: Mainly VFR, with local MVFR possible. NO SIG WX. Monday Night: VFR. Slight chance SHSN. Tuesday: VFR. Chance SHRA, Slight chance SHSN. Tuesday Night: Chance SHSN. Wednesday: Chance SHSN, Slight chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Hastings NEAR TERM...Hastings/Storm SHORT TERM...Kremer LONG TERM...Kremer AVIATION...JMG
Hazardous weather outlook, Mar 24, 3:47 PM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 347 PM EDT Fri Mar 24 2023 NYZ026>031-034-035-087-VTZ001>011-016>021-252000- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 347 PM EDT Fri Mar 24 2023 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of wintry precipitation is expected Saturday through Saturday night. Snow, sleet, and freezing rain are expected, especially in the higher terrain. Light snow and ice accumulations are possible. This may make travel difficult, especially Saturday evening and overnight. In addition, gusty winds of 25 to 35 mph are expected Saturday afternoon and overnight. Localized gusts up to 40 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:50 PM EDT | Special Weather Statement | BTV | Washington | 85 min |
Nearby
Wind Advisories in Vermont, 2023Wind Advisories in New York, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.